×

zbMATH — the first resource for mathematics

The equivalence between Mann-Ishikawa iterations and multistep iteration. (English) Zbl 1064.47070
In this interesting paper, the authors consider the equivalence between the one-step, two-step, three-step and multistep-iteration process for solving the nonlinear operator equations \(Tu = 0\) in a Banach space for pseudocontractive operators \(T\). It is worth mentioning that three-step iterative schemes were introduced by M. A. Noor [J. Math. Anal. Appl. 251, 217–229 (2000; Zbl 0964.49007)]. Three-step iterations are usually called Noor iterations. The present authors also discuss the stability problems for these iterations. An open problem is also mentioned. Is there a map for which, namely: Noor iteration converges to a fixed point, but for which the Ishikawa iteration fails to converge?

MSC:
47J25 Iterative procedures involving nonlinear operators
47H10 Fixed-point theorems
Citations:
Zbl 0964.49007
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Chidume, C.E; Mutangadura, S.A, An example on the Mann iteration method for Lipschitz pseudocontractions, Proc. am. math. soc., 129, 2359-2363, (2001) · Zbl 0972.47062
[2] Deimling, K, Zeroes of accretive operators, Manuscripta math., 13, 365-374, (1974) · Zbl 0288.47047
[3] Deimling, K, Nonlinear functional analysis, (1985), Springer Berlin
[4] Ishikawa, S, Fixed points by a new iteration method, Proc. am. math. soc., 44, 147-150, (1974) · Zbl 0286.47036
[5] Mann, W.R, Mean value in iteration, Proc. am. math. soc., 4, 506-510, (1953) · Zbl 0050.11603
[6] Morales, C; Jung, J.S, Convergence of paths for pseudocontractive mappings in Banach spaces, Proc. am. math. soc., 128, 3411-3419, (2000) · Zbl 0970.47039
[7] Noor, M.A, New approximation schemes for general variational inequalities, J. math. anal. appl., 251, 217-229, (2000) · Zbl 0964.49007
[8] Noor, M.A; Rassias, T.M; Huang, Z, Three-step iterations for nonlinear accretive operator equations, J. math. anal. appl., 274, 59-68, (2002) · Zbl 1028.65063
[9] Rhoades, B.E; M. Şoltuz, Ştefan, On the equivalence of Mann and Ishikawa iteration methods, Int. J. math. math. sci., 2003, 451-459, (2003) · Zbl 1014.47052
[10] Rhoades, B.E; M. Şoltuz, Ştefan, The equivalence of Mann iteration and Ishikawa iteration for non-Lipschitzian operators, Int. J. math. math. sci., 2003, 2645-2652, (2003) · Zbl 1045.47058
[11] Rhoades, B.E; M. Şoltuz, Ştefan, The equivalence between the convergences of Ishikawa and Mann iterations for asymptotically pseudocontractive map, J. math. anal. appl., 283, 681-688, (2003) · Zbl 1045.47057
[12] B.E. Rhoades, Ştefan M. Şoltuz, The equivalence of Mann and Ishikawa iteration for a Lipschitzian psi-uniformly pseudocontractive and psi-uniformly accretive maps, Tamkang J. Math. 35 (2004), to appear. · Zbl 1078.47052
[13] B.E. Rhoades, Ştefan M. Şoltuz, The equivalence between T-stability of Mann and Ishikawa iterations, submitted for publication.
[14] Rhoades, B.E; M. Şoltuz, Ştefan, The equivalence between the convergences of Ishikawa and Mann iterations for asymptotically nonexpansive in the intermediate sense and strongly successively pseudocontractive maps, J. math. anal. appl., 289, 266-278, (2004) · Zbl 1053.47055
[15] Weng, X, Fixed point iteration for local strictly pseudocontractive mapping, Proc. am. math. soc., 113, 727-731, (1991) · Zbl 0734.47042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.